Alert archive / Georgia / Special Weather Statements in 2018
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 13, 2018, 8:13 PM EDT for Gwinnett County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2018, 8:13 PM EDT (00:13 UTC)
- Expired
- Jul 13, 2018, 8:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Atlanta, GA
County Gwinnett County, GA
The radar
The Atlanta radar (KFFC), 76 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.2 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1421 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 977 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
868
WWUS82 KFFC 140013
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
813 PM EDT FRI JUL 13 2018
GAZ032>034-047-140045-
North Fulton GA-Walton GA-Cobb GA-Gwinnett GA-
813 PM EDT FRI JUL 13 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...NORTHWESTERN
WALTON...NORTHEASTERN COBB AND GWINNETT COUNTIES UNTIL 845 PM EDT...
At 813 PM EDT...a line of strong thunderstorms was along a line
extending from Roswell to near Lawrenceville to Between. These storms
were nearly stationary.
HAZARD...Frequent lightning and heavy rain.
IMPACT...Lightning is one of nature's leading killers. If you can
hear thunder...you are close enough to be struck by
lightning. Heavy rain may cause temporary street flooding
especially in poor drainage areas.
Some locations in the path of these storms include
Lawrenceville, Sandy Springs, Roswell, Alpharetta, Duluth,
Snellville, Lilburn, Loganville, Norcross, Grayson, Berkeley Lake,
Walnut Grove, Between, Mountain Park and Youth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3399 8403 3382 8377 3375 8385 3388 8409
3394 8427 3396 8427 3397 8434 3401 8446
3407 8442 3408 8442 3411 8441 3412 8439
TIME...MOT...LOC 0013Z 022DEG 4KT 3405 8436 3394 8407 3381 8382
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 13, 7:55 PM EDT, 18 minutes earlier.
Area forecast discussion, Jul 13, 7:55 PM EDT, 18 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 755 PM EDT Fri Jul 13 2018 .PREV DISCUSSION... /Issued 243 PM EDT Fri Jul 13 2018/ SHORT TERM /Tonight through Saturday Night/... The Weak cold front that pushed into the area yesterday has all but washed out across central GA today. This front did allow a weak surface high pressure ridge/wedge to build into NE GA last night which brought in the lowered ceilings and cooler temps today. Most areas across North and portions of central GA were running about 5 to 7 deg lower than yesterday because of the overcast clouds. This wedge is expected to continue building into the area through Sat so should see another morning with low clouds again. Showers and thunderstorms have begun to pop across the area and will continue through about 10pm or so. Will see another round of showers and thunderstorms Sat afternoon as well. With this wedge building in the airmass across North GA is fairly stable for this time of year so not expecting much in the way of severe storms today or Sat. This falls right in line with the general thunderstorm risk the entire southeastern U.S. is under through the weekend. 01 LONG TERM /Sunday through Friday/... Extended period model solutions remain in fairly good agreement, and have continued higher than seasonal pops through day 7 with the region remaining in an unsettled and moist pattern. Models diverge in handling low pressure late next week, but agree enough to keep likely pops headed into next weekend. Previous forecast discussion follows. 31 /Issued 354 AM EDT Fri Jul 13 2018/ Medium-range models are in fairly good agreement through the majority of the Long-Term Forecast period. Region starts out under the eastern edge of the persistent weak, flat, upper ridge with warm temperatures and scattered, mainly diurnal, convection continuing through the end of the weekend. Upper pattern undergoes a significant shift through the upcoming workweek as the upper ridge retreats westward and amplifies with a correspondent deepening trough over the eastern U.S. Sharp frontal boundary enters the region as we head into the middle of the week and sags into the forecast area through the latter half of the week. All-in-all we should see increased precipitation chances and temperatures closer to seasonal normals. 20 && .AVIATION... 00Z Update... Ongoing showers across the area are beginning to dissipate but we will have to watch their evolution throughout the rest of the evening. Otherwise no flight concerns until the morning with MVFR cigs expected by 10Z and scattered IFR cigs possible for a few hours around 12Z. Fog prone areas may also see vsbys dropping to 4-6SM during this time. Afternoon summertime thunderstorms remain in the forecast tomorrow as well with the best chances for convection between 18-00Z. //ATL Confidence...00Z Update... Medium on morning ceilings. High on all other elements. Thiem && .PRELIMINARY POINT TEMPS/POPS... Athens 72 88 71 89 / 40 50 30 50 Atlanta 74 88 73 88 / 40 60 40 50 Blairsville 67 83 67 84 / 40 50 30 50 Cartersville 72 88 72 89 / 40 50 40 50 Columbus 76 92 75 90 / 30 70 40 60 Gainesville 72 86 71 87 / 40 50 30 50 Macon 74 90 73 89 / 40 60 50 50 Rome 73 90 72 89 / 30 50 30 50 Peachtree City 73 89 72 88 / 40 70 50 60 Vidalia 75 90 74 90 / 30 60 30 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...01 LONG TERM....31 AVIATION...Thiem
Hazardous weather outlook, Jul 13, 2:40 PM EDT, 5 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 240 PM EDT Fri Jul 13 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-141845- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 240 PM EDT Fri Jul 13 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms are expected this afternoon and evening across north and central Georgia. A few storms could become strong to severe with damaging wind, frequent lightning, and heavy rainfall. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Scattered to numerous, mainly afternoon and evening, thunderstorms will be possible Saturday through Thursday. A few strong to severe thunderstorms will be possible each day with strong, gusty winds, frequent lightning and heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Jul 13, 7:31 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
731 PM EDT FRI JUL 13 2018
GAZ103-104-140000-
Sumter GA-Webster GA-
731 PM EDT FRI JUL 13 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SUMTER AND SOUTHEASTERN
WEBSTER COUNTIES UNTIL 800 PM EDT...
At 731 PM EDT...a strong thunderstorm was over Dumas, or near
Preston. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Dumas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3194 8445 3203 8454 3208 8446 3202 8439
3197 8444 3195 8444
TIME...MOT...LOC 2331Z 036DEG 2KT 3202 8445
WIND...40MPHSpecial weather statement, Jul 13, 7:34 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
734 PM EDT FRI JUL 13 2018
GAZ019-020-030-140000-
Polk GA-Bartow GA-Floyd GA-
734 PM EDT FRI JUL 13 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN POLK...SOUTHWESTERN
BARTOW AND SOUTHEASTERN FLOYD COUNTIES UNTIL 800 PM EDT...
At 733 PM EDT...a strong thunderstorm was near Seney, or 10 miles
southeast of Rome. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Euharlee, Aragon, Kingston, Taylorsville and Seney.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3411 8524 3428 8493 3413 8486 3402 8515
TIME...MOT...LOC 2333Z 307DEG 3KT 3413 8508
WIND...40MPHSpecial weather statement, Jul 13, 7:35 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
735 PM EDT FRI JUL 13 2018
GAZ024-140000-
Banks GA-
735 PM EDT FRI JUL 13 2018
...SIGNIFICANT WEATHER ADVISORY FOR BANKS COUNTY UNTIL 800 PM EDT...
At 735 PM EDT...a strong thunderstorm was near Homer. This storm was
nearly stationary.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of this storm include
Homer, Maysville and Hollingsworth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3435 8339 3426 8351 3425 8355 3433 8365
3435 8365 3447 8354
TIME...MOT...LOC 2335Z 127DEG 2KT 3437 8353Special weather statement, Jul 13, 7:44 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
744 PM EDT FRI JUL 13 2018
GAZ020-021-032-140015-
Cobb GA-Cherokee GA-Bartow GA-
744 PM EDT FRI JUL 13 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COBB...SOUTHWESTERN
CHEROKEE AND SOUTHEASTERN BARTOW COUNTIES UNTIL 815 PM EDT...
At 744 PM EDT...a line of strong thunderstorms was along a line
extending from Emerson to Kennesaw State University...and moving
southeast at 5 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Cartersville, Kennesaw, Woodstock, Acworth, Emerson, George
Washington Carver St Pk, Kellogg Creek, Oak Grove and Kennesaw State
University.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3412 8454 3402 8456 3407 8474 3408 8474
3408 8479 3416 8479
TIME...MOT...LOC 2344Z 307DEG 5KT 3412 8474 3406 8459
WIND...40MPHSpecial weather statement, Jul 13, 7:46 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
746 PM EDT FRI JUL 13 2018
GAZ022-033-034-047-140015-
North Fulton GA-Walton GA-Forsyth GA-Gwinnett GA-
746 PM EDT FRI JUL 13 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...WALTON...
SOUTHWESTERN FORSYTH AND GWINNETT COUNTIES UNTIL 815 PM EDT...
At 746 PM EDT...a line of strong thunderstorms was along a line
extending from Alpharetta to near Grayson to near Herndonville...and
moving west at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Lawrenceville, Monroe, Sandy Springs, Roswell, Johns Creek,
Alpharetta, Milton, Duluth, Sugar Hill, Snellville, Suwanee, Buford,
Loganville, Norcross, Auburn, Dacula, Grayson, Berkeley Lake, Between
and Jersey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3405 8390 3373 8362 3367 8376 3390 8401
3401 8440 3404 8441 3416 8430
TIME...MOT...LOC 2346Z 091DEG 7KT 3407 8432 3393 8395 3370 8374
WIND...40MPHSpecial weather statement, Jul 13, 8:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
813 PM EDT FRI JUL 13 2018
GAZ032>034-047-140045-
North Fulton GA-Walton GA-Cobb GA-Gwinnett GA-
813 PM EDT FRI JUL 13 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...NORTHWESTERN
WALTON...NORTHEASTERN COBB AND GWINNETT COUNTIES UNTIL 845 PM EDT...
At 813 PM EDT...a line of strong thunderstorms was along a line
extending from Roswell to near Lawrenceville to Between. These storms
were nearly stationary.
HAZARD...Frequent lightning and heavy rain.
IMPACT...Lightning is one of nature's leading killers. If you can
hear thunder...you are close enough to be struck by
lightning. Heavy rain may cause temporary street flooding
especially in poor drainage areas.
Some locations in the path of these storms include
Lawrenceville, Sandy Springs, Roswell, Alpharetta, Duluth,
Snellville, Lilburn, Loganville, Norcross, Grayson, Berkeley Lake,
Walnut Grove, Between, Mountain Park and Youth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3399 8403 3382 8377 3375 8385 3388 8409
3394 8427 3396 8427 3397 8434 3401 8446
3407 8442 3408 8442 3411 8441 3412 8439
TIME...MOT...LOC 0013Z 022DEG 4KT 3405 8436 3394 8407 3381 8382The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 8:40 PM EDT | Flash Flood Warning | FFC | Gwinnett | 5 hr |
| Jul 13, 8:43 PM EDT | Special Weather Statement | FFC | Gwinnett | 32 min |
| Jul 13, 9:13 PM EDT | Special Weather Statement | FFC | Cobb | 32 min |
| Jul 13, 9:30 PM EDT | Flash Flood Warning | FFC | Cobb, DeKalb, Fulton | 4 hr |
| Jul 13, 9:59 PM EDT | Special Weather Statement | FFC | Sumter | 46 min |
| Jul 14, 2:26 AM EDT | Special Weather Statement | FFC | Dawson | 64 min |
| Jul 14, 6:36 AM EDT | Special Weather Statement | FFC | Forsyth | 54 min |
| Jul 14, 7:30 AM EDT | Special Weather Statement | FFC | Forsyth | 30 min |
| Jul 14, 12:45 PM EDT | Special Weather Statement | FFC | Webster | 30 min |
| Jul 14, 1:11 PM EDT | Special Weather Statement | FFC | Webster | 34 min |
| Jul 14, 2:05 PM EDT | Special Weather Statement | FFC | Marion | 25 min |
| Jul 14, 3:06 PM EDT | Special Weather Statement | FFC | Schley | 24 min |
| Jul 14, 3:07 PM EDT | Special Weather Statement | FFC | Taylor | 38 min |
| Jul 14, 3:28 PM EDT | Special Weather Statement | FFC | Schley | 32 min |
| Jul 14, 3:43 PM EDT | Special Weather Statement | FFC | Taylor | 32 min |
| Jul 14, 4:16 PM EDT | Special Weather Statement | FFC | Oglethorpe | 29 min |
| Jul 14, 4:18 PM EDT | Special Weather Statement | FFC | Talbot | 27 min |
| Jul 14, 4:34 PM EDT | Special Weather Statement | FFC | Jasper | 26 min |
| Jul 14, 4:57 PM EDT | Special Weather Statement | FFC | Jasper | 33 min |
| Jul 14, 5:19 PM EDT | Special Weather Statement | FFC | Baldwin | 26 min |
| Jul 14, 5:26 PM EDT | Special Weather Statement | FFC | Clayton, Fulton | 34 min |
| Jul 14, 5:29 PM EDT | Special Weather Statement | FFC | Jasper | 31 min |
| Jul 14, 5:33 PM EDT | Special Weather Statement | FFC | Wilcox | 42 min |
| Jul 14, 5:57 PM EDT | Special Weather Statement | FFC | Clayton, Cobb, Fulton | 33 min |
| Jul 14, 6:13 PM EDT | Special Weather Statement | FFC | Telfair, Wilcox | 47 min |
| Jul 14, 6:28 PM EDT | Special Weather Statement | FFC | Clayton, Coweta, Fayette | 32 min |
| Jul 14, 6:29 PM EDT | Special Weather Statement | FFC | Cobb | 31 min |
| Jul 14, 6:55 PM EDT | Special Weather Statement | FFC | Coweta | 35 min |
| Jul 14, 6:56 PM EDT | Special Weather Statement | FFC | Dodge, Telfair, Wilcox | 34 min |
| Jul 14, 6:59 PM EDT | Special Weather Statement | FFC | Bibb | 31 min |
| Jul 14, 7:06 PM EDT | Special Weather Statement | FFC | Catoosa | 24 min |
| Jul 14, 7:27 PM EDT | Special Weather Statement | FFC | Coweta | 33 min |
| Jul 14, 7:28 PM EDT | Special Weather Statement | FFC | Catoosa, Walker | 32 min |
| Jul 14, 7:30 PM EDT | Special Weather Statement | FFC | Bibb, Bleckley, Dodge | 30 min |
| Jul 14, 7:32 PM EDT | Special Weather Statement | FFC | Telfair | 28 min |
| Jul 14, 7:34 PM EDT | Special Weather Statement | FFC | Dooly | 26 min |
| Jul 14, 7:57 PM EDT | Special Weather Statement | FFC | Meriwether | 33 min |
Nearby
Special Weather Statements in Georgia, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.